Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 102, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2005, 1:17 PM CDT for Atascosa County, Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 1:17 PM CDT (18:17 UTC)
- Expired
- Sep 11, 2005, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Atascosa County, TX, Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 88 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 111822
FFWEWX
TXC013-029-112115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 PM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BEXAR
ATASCOSA
* UNTIL 415 PM CDT
* AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
A CLUSTER OF THUNDERSTORMS CURRENTLY LOCATED ALONG THE ATASCOSA AND
BEXAR COUNTY LINE NEAR INTERSTATE 37 IS ALMOST STATIONARY. DUE TO
THE SLOW MOVEMENT OF THESE STORMS...RAINFALL AMOUNTS OF 2 INCHES PER
HOUR CAN BE EXPECTED IN NORTHEASTERN ATASCOSA AND SOUTHEASTERN BEXAR
COUNTIES OVER THE NEXT FEW HOURS.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
LAT...LON 2871 9874 2872 9826 2910 9844 2944 9829
2964 9876
$$1 follow-up statement
000
WGUS74 KEWX 111917
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
213 PM CDT SUN SEP 11 2005
TXC013-029-112115-
BEXAR TX-ATASCOSA TX-
213 PM CDT SUN SEP 11 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 415 PM CDT FOR ATASCOSA AND
BEXAR COUNTIES...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS OVER SOUTHERN BEXAR AND NORTHERN
ATASCOSA COUNTIES. THE STRONGEST OF THESE STORMS WHICH WERE LOCATED
ALONG THE BEXAR AND ATASCOSA COUNTY LINE ARE DISSIPATING.
RADAR ESTIMATES THAT UP TO THREE INCHES OF RAIN HAS FALLEN OVER THIS
AREA IN THE PAST THREE HOURS. ADDITIONAL RAINFALL IS STILL EXPECTED
THROUGHOUT THE AFTERNOON AND ANY ADDITIONAL RAINFALL WILL CAUSE
RUNOFF WHICH COULD FLOOD LOW LYING AREAS AS WELL AS STREETS AND
HIGHWAYS.
LOCATIONS IN THE WARNING INCLUDE TERRELL HILLS...SOMERSET...SEA
WORLD...SAN ANTONIO...OLMOS PARK...LEON VALLEY...LACKLAND AFB...
KIRBY...HELOTES...CHINA GROVE AND ALAMO HEIGHTS.
LAT...LON 2871 9874 2872 9826 2910 9844 2944 9829
2964 9876
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:46 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 11, 10:46 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 AM CDT SUN SEP 11 2005 .UPDATE...SATELLITE AND WATER VAPOR IMAGERY SHOW VORTICITY CENTER JUST SOUTHEAST OF DEL RIO AND CONVERGENT MOISTURE AXIS FROM CORPUS CHRISTI TO BURNET. THIS AXIS ALONG THE WESTERN PERIPHERY OF THE DEEP UPPER RIDGE WILL MOVE LITTLE TODAY. THUS..TRAINING OF ECHOES LIKELY TO CONTINUE ACROSS EASTERN HALF WITH ENHANCED LIFT ALONG ESCARPMENT. WITH DEVELOPING MCS OVER GOLIAD..SAN PATRICIO AND EASTERN LIVE OAK COUNTIES..GULF MOISTURE INFLOW MAY BE BLOCKED SOMEWHAT IN THE CONVERGENT AXIS..THUS AMOUNTS MAY NOT BE AS LARGE. NONETHELESS.. TRAINING WILL CONTINUE WITH ADDITIONAL AMOUNTS OF 1 TO 2 INCHES POSSIBLE. CURRENTLY HANDLING SITUATION WITH URBAN AND SMALL STREAM ADVISORIES AND WITH CURRENT MOTION OF CELLS THIS SEEMS REASONABLE. CURRENT FORECAST ON TRACK AND DO NOT FORESEE ISSUING AN UPDATE. && .PREV DISCUSSION... (ISSUED 651 AM CDT SUN SEP 11 2005) DISCUSSION... WET SEPTEMBER PATTERN FOR TODAY IS EFFICIENT FOR RAIN SYNTHESIS. WEAK LOW ALOFT THAT MOVED FROM NE MEXICO TO EAST OF THE BIG BEND CONTINUED MOVING NORTH AND IS GETTING ABSORBED BY WIND PATTERNS ALOFT FROM WEST TEXAS AND NEW MEXICO...THAT WILL TAKE THIS ENERGY NORTHWARD TONIGHT AND MONDAY. WARM AND MOIST ADVECTION IS EXPECTED TO REMAIN OVER SOUTH CENTRAL TEXAS TODAY TO THE EVENING HOURS FROM 925 TO 700 HPA. THIS PATTERN ALONG WITH DAYTIME HEATING IS UNSTABLE ENOUGH TO ALLOW SHOWERS OR THUNDERSTORMS TO CONTINUE AND DEVELOP TODAY. INCREASED POPS SLIGHTLY AND ADJUSTED DAYTIME HIGHS SLIGHTLY. ISSUED SPECIAL WEATHER STATEMENT FOR RAIN LIKELY TODAY...WITH SHOWERS AND THUNDERSTORMS...AND LOCALLY HEAVY RAIN POSSIBLE. ON MONDAY A LOW AMPLITUDE FAST MOVING 500 TO 300 HPA TROF FROM NORTH TEXAS TO THE GREAT PLAINS LEAVES WEAK TROUGH AT 500 HPA AND SOUTHERLY SURFACE WINDS OVER S CNTRL TX. THIS WILL ALLOW CHANCES FOR SHOWERS OR THUNDERSTORMS TO CONTINUE. AS LARGER SCALE 500 HPA TROF MOVES TO PLAINS TUESDAY...MARGINALLY UNSTABLE CONDITIONS ARE EXPECTED FURTHER SOUTH OVER SOUTH CNTRL TX...SO WILL SHOW SLIGHT CHC OF SHOWERS TUESDAY. BY WEDNESDAY AND THURSDAY MORE STABLE CONDITIONS SHOW UP AS WEAK HIGH ALOFT INCREASES. FAST MOVING 500 HPA TROF PASSING JUST NORTH OF AREA FRIDAY BODES WELL TO MENTION SLIGHT CHANCE FOR SHOWERS NORTH PART OF SOUTH CENTRAL TEXAS. AS THIS MOVES EAST OF THE AREA BY NEXT WEEKEND HIGH ALOFT INCREASES ONCE AGAIN....SIGNALING DRY AND WARM MID SEP WEATHER PATTERN...COMPARED TO THE WET EARLY TO MID SEP WEATHER PATTERN OF THIS CURRENT WEEKEND. UPDATED PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 90 74 / 80 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 87 71 90 72 / 80 40 40 20 DEL RIO INTL AIRPORT 90 74 89 76 / 60 50 50 30 SAN ANTONIO INTL AIRPORT 86 72 88 74 / 80 50 50 20 EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 02/25
Hazardous weather outlook, Sep 11, 5:57 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT SUN SEP 11 2005 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 557 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE RAPIDLY AFTER MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:48 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Sep 11, 6:54 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Sep 11, 11:18 AM CDT | Flash Flood Warning | EWX | Caldwell, Hays, Travis | 3 hr |
| Sep 11, 1:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.